MAUDE Adverse Event Report: LIVANOVA USA PERICARDIAL SUMP 1/4 CONN; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA PERICARDIAL SUMP 1/4 CONN; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-20602
Medical Device Problem Codes Crack (1135); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova manufactures the suction wand.The incident occurred in usa.Livanova is following up with the information that patient reported minor/temporary injury.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inca has received a report that, during the procedure, the tip of sump got tangled in the mitral valve chordae.This caused a 20 minute delay in the procedure while the surgeon needed to use wire cutters to get it out of the valve.There was no harm to the patient's valve.According to submitted, patient reported minor/temporary injury.
 
Additional Manufacturer Narrative
H10: through follow-up communication with the customer, livanova learned that there was no cannula disconnection or break.The surgeon did place the cannula into the patient¿s valve and needed to de-tangle it from the chordae.The valve wasn¿t damaged and the patient is unharmed.However, this caused a 20-30 minutes of delay on bypass procedure.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: placing this involved suction sump type (catalogue: su-20602) through the mitral valve is considered an off-label use since within the device instructions for use there is the a warning to not place the suction sump through the leaflets of a valve as damage to the valve may occur.A capa was issued and a new label that contains the same warning present in the device instructions for use was created and was added to the peel pouch/primary sterile barrier in order to emphasize the warning to the user.For the reported complaint, it was confirmed that the warning label was present in the primary package.Therefore, based on the above, root cause of the reported event was traced back to the user, who used the product against the instructions for use, as off-label use.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
**udi related data quality updates only**.D2.Correct common device name updated in the dedicated section d2a.G4.Pma/510(k) number added in the dedicated section.

Brand Name
PERICARDIAL SUMP 1/4 CONN
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA
14401 w. 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18371858
Report Number1718850-2023-00039
Device Sequence Number18037228
Product Code DTS
UDI-Device Identifier00803622105876
UDI-Public(01)00803622105876(17)260918(10)2326200066(11)231013(240)SU-20602
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K982891
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberSU-20602
Device Lot Number2326200066
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer12/22/2023
01/22/2024
08/02/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/19/2024
02/19/2024
08/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown